Journal of Korean Endocrine Society 1999;14(4):757-763.
Published online January 1, 2001.
A Case of Propylthiouracil Induced Anti: Neutrophil Cytoplasmic Antibody (ANCA) Positive Vasculitis.
Yumie Rhee, Sang Su Chung, Su Youn Nam, Young Duk Song, Sung Kil Lim, Kyung Rae Kim, Hyun Chul Lee, Kap Bum Huh
Department of Internal Medicine, Yonsei University College of Medicine, Seoul, Korea.
Abstract
A 40-year-old woman just had started to take propylthiouracil for Graves disease, However, the treatment had to be interrupted because she developed skin rash, arthritis, chest pain, fever and proteinuria after 2 months. The serologic study revealed antineutrophil cytoplasmic antibody(ANCA) positivity, especially showing perinuclear pattern. The anti-myeloperoxidase titer was high. The hematoxylin & eosin stain of the specimen obtained from kidney was compatible with pauci-immune glomerulonephritis with crescent formation. There were no immune complex deposits under electron microscope. Such findings suggested propylthiouracil-induced vasculitis. Vasculitis is a rare side effect of propylthiouracil. Recently more cases of vasculitis associated with anti-thyroid drug with ANCA positivity are being reported up to about 36 cases worldwide. There are possibilities of underdiagnosis of this side effect, meaning more cautions on the patients under anti-thyroid drug treatment. We present a case with review of related literature.
Key Words: Propylthiouracil, Antineutrophil cytoplasmic antibody(ANCA), Vasculitis


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2022 by Korean Endocrine Society.

Developed in M2PI